It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Addiction & Recovery Message Board


Addiction & Recovery Board Index


Hello

It is nice to meet you. I tapered off Xanax, a short acting benzo and I can sympathize with the withdrawal process from any benzo. It is not an easy thing at all and the symptoms can cause such angst. I am sorry you are going through this, but I can promise that while it can sure be difficult, it can be done succesfully.

It does, indeed, need to be a very slooooooowwwww process and even then, symptoms are going to be felt. I strated my own taper on .5 xanax tablets 3 times a day. Firts, I cut a 1/4 tab from one dose only. I chose the first dose of the day. After a week or ten days, a 1/4 tab cut was made to the second dose. Waited again and made the 1/4 tab cut to the third dose. So then I was taking only 3/4 of a tab three times a day.

As time went on, I continued in this manner, but began to make the cuts smaller and smaller. I tried to stick within the 5%-10% rule of cutting down, always with only one dose at a time. At times, this will mean smashing a tab to crumbs and then eyeballing your portion for a dose. For me, I could not break the tab smaller than 1/4, so that is when the crushing would need to be done.

As I neared the end, I started stretching the time of the first morning dose as long as I could stand it. I worked my way to just 2 doses a day of crumbs, to finally a single dose late in the day ( moving it away from bedtime bya couple of hours so I wouldn't need it to fall asleep.

At the very end, I took crumbs every second day, every third day, then finally off.

I am going to be honest with you and tell you that there were varying degrees of anxiety throughout the taper. There really isn't a way to avoid it. I learned breathing techniques that helped greatly to ease out of the anxirty as it occurred. I learned to keep myself as physically and mentally busy when it hit to distract myself... clean the house, play cards, read and post. And breathe. These things ease the anxiety and tremendously help with the depression... that is also a natural part of withdrawal. I also had the headaches. truthfully, most of the time. However, once the taper finished, they slowly just disappeared as did the other withdrawal symptoms.

I have been honest about the withdrawal, so I absolutely also need to be honest about this.... I feel fine now and I am happy and functioning well. Truly. There were times that I felt this would never be as I struggled with the taper, but I can tell you with a full heart that I know now that we can absolutley restore the brain. It is quite a wondrous thing, isn't it??

When I first started tapering with my doctor, the cuts were way too big and I went into full withdrawal. Almost indescibable. So we re-worked my plan and the agreement was as long as I made progress, it was fine. Sometimes I made a cut in 5 days, sometimes 10. I never went back up ince a cut was made.... just worked through it until I leveled out enough to make the next cut.

You [U]can[/U] do this and we will walk beide you here as you do. You can do it and you [U]will[/U] be okay.

With all best wishes
reach





All times are GMT -7. The time now is 09:37 AM.





2019 MH Sub I, LLC dba Internet Brands. All rights reserved.
Do not copy or redistribute in any form!